MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550225-08
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.The additional xience stent device is being filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a narrow diagonal artery.A 2.25x08mm unspecified xience sierra was advanced past a newly deployed xience sierra in the left anterior descending (lad) artery with some resistance.It was attempted to deploy the stent; however the stent did not appear in the angiogram once the balloon was inflated.During removal of the stent delivery system, resistance was met with the previously implanted xience sierra.All devices, guide catheter, guide wire and stent delivery system were removed.Once outside of the anatomy the devices were flushed and the stent was recovered.It was noted the stent had dislodged from the balloon.There were no adverse patient effects and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported stent dislodgement was confirmed.The reported difficulty to advance could not be confirmed due to the condition the device was received for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely the device interacted with the newly deployed stent during advancement causing the reported difficulty to advance and subsequent stent dislodgement.It should be noted that the xience sierra ifu states: when treating multiple lesions within the same vessel, stent the distal lesion prior to stenting the proximal lesion.Stenting in this order obviates the need to cross the proximal stent during placement of the distal stent, and reduces the chance of damaging or dislodging the proximal stent.In this case, it appears the instruction for use (ifu) deviation related to stenting proximally prior to the distal lesion contributed to the reported difficulty to advance and subsequent stent dislodgement.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10891271
Report Number2024168-2020-09847
Device Sequence Number3048653
Product Code NIQ
UDI-Device Identifier08717648226991
UDI-Public08717648226991
Combination Product (Y/N)Y
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2021
Device Model Number1550225-08
Device Catalogue Number1550225-08
Device Lot Number0051541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2020
Initial Date Received by Manufacturer 11/02/2020
Supplement Date Received by Manufacturer12/14/2020
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date01/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED XIENCE SIERRA